Alert archive / Nebraska / Tornado Warnings in 2010

Tornado Warning 28, NWS Hastings, NE

August 3, 2010Gosper County, Phelps County, Nebraska

NWS Hastings, NE issued this tornado warning at Aug 3, 2010, 9:48 PM CDT for Gosper County, Phelps County, Nebraska. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2010, 9:48 PM CDT (02:48 UTC)
Expired
Aug 3, 2010, 10:15 PM CDT
In force
27 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon

Counties Gosper County, NE, Phelps County, NE

The radar

The Grand Island radar (KUEX), 107 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 9:54 PM CDTHAIL 1.52 Wnw Smithfield, NEHAIL UP TO PING PONG BALL SIZE
Aug 3, 10:12 PM CDTHAIL 1.52 N Bertrand, NEHAIL UP TO PING PONG BALL SIZE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2208 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2208 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

149 
WFUS53 KGID 040248
TORGID
NEC073-137-040315-
/O.NEW.KGID.TO.W.0028.100804T0248Z-100804T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
948 PM CDT TUE AUG 3 2010

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA...
  WEST CENTRAL PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 1015 PM CDT

* AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR ELWOOD...OR 13 MILES SOUTH OF LEXINGTON...
  AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SMITHFIELD AND BERTRAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4061 9947 4042 9963 4058 9990 4069 9982
TIME...MOT...LOC 0248Z 295DEG 21KT 4058 9980

$$
3 follow-up statements
225 
WWUS53 KGID 040257
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
957 PM CDT TUE AUG 3 2010

NEC073-137-040315-
/O.CON.KGID.TO.W.0028.000000T0000Z-100804T0315Z/
GOSPER NE-PHELPS NE-
957 PM CDT TUE AUG 3 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL PHELPS AND
NORTHEASTERN GOSPER COUNTIES UNTIL 1015 PM CDT...

AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR SMITHFIELD...OR 14 MILES SOUTH OF LEXINGTON...
MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  BERTRAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4057 9987 4069 9982 4061 9947 4042 9963
TIME...MOT...LOC 0257Z 295DEG 21KT 4056 9972

$$
825 
WWUS53 KGID 040305
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1005 PM CDT TUE AUG 3 2010

NEC073-137-040315-
/O.CON.KGID.TO.W.0028.000000T0000Z-100804T0315Z/
GOSPER NE-PHELPS NE-
1005 PM CDT TUE AUG 3 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL PHELPS AND
EAST CENTRAL GOSPER COUNTIES UNTIL 1015 PM CDT...

AT 1002 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR BERTRAND...OR 16 MILES SOUTH OF LEXINGTON...
MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  BERTRAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4053 9981 4067 9973 4061 9947 4042 9963
TIME...MOT...LOC 0305Z 295DEG 21KT 4054 9966

$$
601 
WWUS53 KGID 040313
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1013 PM CDT TUE AUG 3 2010

NEC073-137-040323-
/O.EXP.KGID.TO.W.0028.000000T0000Z-100804T0315Z/
GOSPER NE-PHELPS NE-
1013 PM CDT TUE AUG 3 2010

...THE TORNADO WARNING FOR WEST CENTRAL PHELPS AND EAST CENTRAL
GOSPER COUNTIES WILL EXPIRE AT 1015 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR NORTHEASTERN GOSPER 
AND PHELPS COUNTIES UNTIL 1100 PM CDT. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN HASTINGS.

LAT...LON 4053 9981 4067 9973 4061 9947 4042 9963
TIME...MOT...LOC 0313Z 295DEG 21KT 4052 9960

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Aug 3, 6:53 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Aug 3, 6:53 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED FORMAT
NATIONAL WEATHER SERVICE HASTINGS NE
653 PM CDT TUE AUG 3 2010

.AVIATION...00Z KGRI TAF. A TRICKY FORECAST CONTINUES WITH REGARD
TO THUNDERSTORM CHANCES AND POTENTIAL VSBY/CIG ISSUES LATER
TONIGHT INTO WEDNESDAY MORNING. STARTING OFF THE PERIOD...DESPITE
ISOLATED THUNDERSTORMS ALREADY ONGOING 100 MILES WEST OF
KGRI...FEEL THAT ANY ACTIVITY AT/NEAR THE TERMINAL SHOULD HOLD OFF
UNTIL LATER THIS EVENING. EVEN THEN...CONFIDENCE IN COVERAGE IS
STILL QUITE LOW...AND THUS ONLY INTRODUCED A CB MENTION FOR NOW
AND WILL AMEND AS NECESSARY IF ANY TEMPO GROUPS BECOME NECESSARY.
THE OTHER ISSUE TONIGHT WILL BE ANOTHER RISK FOR DIMINISHED
VSBY/LOW CIG AS BOUNDARY LAYER RH INCREASES IN THE LIGHT NORTHERLY
FLOW. HOWEVER...DO NOT ANTICIPATE CIG/VSBY TO TANK AS AGGRESSIVELY
AS LAST NIGHT. MAINTAINED THE TEMPO GROUP FROM PREVIOUS FCST FOR
MVFR VSBY...BUT ALSO ADDED MENTION OF A LOWER MVFR CIG. WOULD NOT
BE SURPRISED TO SEE AN MVFR CIG STICK AROUND FOR MUCH OF THE
MORNING BEFORE SCATTERING BY EARLY AFTERNOON WITH A RETURN TO VFR.
REALLY DON/T EXPECT THUNDERSTORMS TO BE AN ISSUE DURING THE DAY
WEDNESDAY. ASSUMING THUNDERSTORMS DO NOT AFFECT THE TERMINAL
TONIGHT...WINDS WILL NOT BE A SIGNIFICANT ISSUE AT ALL DURING THE
PERIOD...WITH SPEEDS HOLDING BELOW 10KT FROM THE NORTH OR
NORTHEAST.

&&

.PREV DISCUSSION... /ISSUED 145 PM CDT TUE AUG 3 2010/

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT.

BIGGEST CONCERNS ARE CHANCES OF THUNDERSTORMS THROUGH THE PERIOD AND
HEAT FOR THE SOUTHEAST CORNER OF THE AREA THIS AFTERNOON AND
EVENING. AS FOR HEAT...HEAT INDICES MAY APPROACH HEAT ADVISORY
CRITERIA FOR AN HOUR OR TWO LATE THIS AFTERNOON AND EARLY EVENING IN
MITCHELL COUNTY KS. THE REST OF THE AREA WILL NOT HAVE HEAT ADVISORY
CONCERNS SINCE THE SURFACE BOUNDARY IS JUST SOUTH OF THE FORECAST
AREA...SO TEMPS AND DEW POINTS LOWER THAN YESTERDAY. WILL CONTINUE
MONITOR TO SEE IF AN ADVISORY IS NEEDED LATE AFTERNOON AND
EVENING...BUT LEANING TO NOT ISSUING FOR NOW.

AS FOR THUNDERSTORMS...MANY OPPOSING PARAMETERS ARE AT PLAY THROUGH
THE PERIOD...SO CONFIDENCE IS LOW. SPECIFICALLY FOR
TONIGHT...SUBSIDENCE IN THE WAKE OF A WAVE THAT MOVED THROUGH THE
AREA THIS MORNING IS LIMITING CLOUD COVER AND PRECIPITATION. EXPECT
THIS TREND TO CONTINUE INTO THE EVENING HOURS. THE FORECAST AREA IS
JUST NORTH OF THE SURFACE BOUNDARY MENTIONED EARLIER...SO A FOCUSING
MECHANISM IS IN PLACE...THE QUESTION IS WILL THE MID LEVEL CAP
WEAKEN ENOUGH TO LET CONVECTION INITIATE. CURRENT THINKING IS
CONVECTION WOULD HAVE TO FIRE OVER THE HIGH PLAINS WHERE ATMOSPHERE
IS MORE CONDUCIVE TO INITIATION THIS AFTERNOON...THEN ANY STORMS
THAT DO DEVELOP WOULD MOVE EAST ONTO THE PLAINS. AGAIN...IF CAP IS
STRONG ENOUGH...THESE STORMS WOULD WEAKEN AS THE PROGRESS EAST. ALL
THAT SAID...IF THE CAP WEAKENS A DEGREE OR TWO...ALL BETS ARE OFF
AND WE COULD HAVE ANOTHER ROUND LIKE THIS MORNING. IN TERMS OF
TIMING...THINKING BEST CHANCES FOR STORMS AROUND MIDNIGHT OR AFTER.
LOOKS LIKE WEAKER MID LEVEL LAPSE RATES AND HIGH FREEZING LEVELS
SHOULD KEEP MOST THUNDERSTORMS THAT MIGHT DEVELOP BELOW SEVERE
LIMITS...THOUGH IT IS HARD TO COMPLETELY RULE OUT A RENEGADE SEVERE
STORM. SO...ALL THAT CONSIDERED...CONFIDENCE IS LOW ON IF...WHEN AND
WHERE ANY STORMS WILL BE TONIGHT SO LOWERED CHANCES OF PRECIP FROM
LIKELY VALUES TO CHANCE VALUES.

FOR WEDNESDAY AND WEDNESDAY NIGHT...THE SAME PATTERN PERSISTS...SO
HARD TO TAKE THUNDERSTORMS OUT COMPLETELY...BUT CONFIDENCE ON WHEN
AND WHERE VERY LOW. THEREFORE...CONTINUED PREVIOUS FORECAST THINKING
OR LOW PROBABILITIES OF STORMS THROUGH MOST OF THE PERIOD.

LIKED THE NAM SOLUTIONS OUT OF THE GATE BECAUSE IT HAD THE BEST
HANDLE ON PRECIP AND THE MID LEVEL ENERGY. AS THE MODEL PROGRESSED
OUT 12 HOURS OR SO...LOST CONFIDENCE IN ITS SOLUTIONS AND WENT A
BLEND OF THE NAM AND GFS.

LONG TERM...SUNRISE THURSDAY THROUGH TUESDAY. FORECAST CONCERNS IN
THE EXTENDED INCLUDE SMALL PRECIP CHANCES ALONG WITH HIGH
TEMPERATURES.

STARTING AT 12Z THURSDAY...BIG PICTURE SHOWS UPPER PATTERN HAVING
OUR AREA IN NW FLOW EARLY ON WITH HUDSON BAY LOW TO OUR NE...LOW
AMPLITUDE RIDGING OVER THE ROCKIES...AND TROUGH ALONG THE WESTERN
U.S. COAST. WEAK E/W FRONTAL BOUNDARY LOOKS TO BE ACROSS CENTRAL OK.

LONG RANGE MODELS IN SOME AGREEMENT IN TRYING TO BUILD IN RIDGE
SOMEWHAT OVER THE CENTRAL PLAINS. HOWEVER...TAKES ITS TIME
AMPLIFYING AND TRYING TO PICK OUT WEAK SHORTWAVE TROUGHS SLIDING
THROUGH THE AREA PROBLEMATIC.  CURRENT FORECAST HAS SLIGHT POPS IN
THE SOUTHERN AND SW PARTS OF THE CWA THURSDAY AND THURS NIGHT TO
ACCOUNT FOR ANY HIGH PLAINS CONVECTION THAT MIGHT RIDE NORTH OF THE
BOUNDARY. PRUDENT THING FOR NOW IS TO LEAVE IT ALONE AND CONTINUE
WITH SLIGHT CHANCE FOR TSTMS.  FRIDAY LOOKS FAIRLY QUIET BUT SOME
MODELS HINTING AT MID LEVEL WAVE RIDING THROUGH THE RIDGE FRIDAY
NIGHT SO WILL INSERT SLIGHT CHANCE FOR NIGHT TIME STORMS.  NO
GUARANTEE THE REST OF THE EXTENDED PERIOD WILL BE DRY BUT AT THIS
TIME IT APPEARS THE RIDGE WILL BUILD IN ENOUGH TO KEEP ANY RIDGE
RUNNING SYSTEMS NORTH OF OUR CWA SO WILL KEEP IT DRY FOR NOW.

IN REGARDS TO HIGH TEMPERATURES GUIDANCE HAS UPPER 80S/LOWER 90S IN
THE NORTH AND LOWER TO MID 90S SOUTH DURING THE PERIOD. PROBABLY OK
EARLY ON BUT IF RIDGE AMPLIFIES AS ADVERTISED SHOULD SEE HOT
CONDITIONS RETURNING FROM THE WEEKEND ON. THUS WILL GO ABOVE
GUIDANCE WITH MID 90S NORTH AND NEAR 100 SOUTH.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

AVIATION...PFANNKUCH
SHORT TERM...EDDY
LONG TERM...EWALD
Hazardous weather outlook, Aug 3, 9:06 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
906 PM CDT TUE AUG 3 2010

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
041200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
906 PM CDT TUE AUG 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...OVERNIGHT.

AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE LATE THIS EVENING
ALMOST ANYWHERE WITHIN THE OUTLOOK AREA. A FEW OF THE STRONGEST
STORMS COULD PRODUCE HAIL TO OVER GOLF BALL SIZE...AND DAMAGING
WINDS TO AROUND 70 MPH...BUT THIS SHOULD BE THE EXCEPTION. MOST
STORMS WITHIN THE AREA TONIGHT WILL REMAIN BELOW SEVERE
CRITERIA...BUT COULD PRODUCE HAIL TO THE SIZE OF NICKELS AND WIND
GUSTS TO NEAR 50 MPH. IN ADDITION...HEAVY RAIN AND LOCALIZED
FLOODING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORM CHANCES CONTINUE ACROSS PORTIONS OF THE OUTLOOK AREA
WEDNESDAY THROUGH THURSDAY AND AGAIN ON FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ON AN ISOLATED BASIS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH

In the hours before

Special weather statement, Aug 3, 8:14 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
814 PM CDT TUE AUG 3 2010

NEZ060-040145-
DAWSON NE-
814 PM CDT TUE AUG 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAWSON COUNTY UNTIL
845 PM CDT...

AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF GOTHENBURG...OR 29 MILES WEST OF
LEXINGTON...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GOTHENBURG...
  WILLOW ISLAND...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 221.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4104 10019 4104 10002 4080 10000 4078 10022
      4103 10022
TIME...MOT...LOC 0115Z 248DEG 8KT 4091 10025
Local storm report, Aug 3, 8:45 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
845 PM CDT TUE AUG 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             5 NNE FARNAM            40.77N 100.18W
08/03/2010  E1.75 INCH       DAWSON             NE   PUBLIC

            HAIL UP TO GOLF BALL SIZE 837-842PM

&&

PFANNKUCH
Local storm report, Aug 3, 8:47 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
847 PM CDT TUE AUG 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     TSTM WND GST     4 NE FARNAM             40.75N 100.16W
08/03/2010  E70 MPH          DAWSON             NE   STORM CHASER

            ESTIMATED WINDS UP TO 70 MPH. ALSO HAIL UP TO GOLF BALL
            SIZE.

&&

PFANNKUCH
Local storm report, Aug 3, 8:51 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
851 PM CDT TUE AUG 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             4 NNE FARNAM            40.76N 100.19W
08/03/2010  E2.75 INCH       DAWSON             NE   STORM CHASER

            HAIL UP TO BASEBALL SIZE BEGAN FALLING AT 838 PM

&&

PFANNKUCH
Special weather statement, Aug 3, 9:08 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
908 PM CDT TUE AUG 3 2010

KSZ017-040245-
ROOKS KS-
908 PM CDT TUE AUG 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROOKS COUNTY UNTIL
945 PM CDT...

AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF PALCO...OR 18 MILES SOUTHEAST OF
HILL CITY...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PALCO...
  DAMAR...
  ZURICH...
  PLAINVILLE...
  WEBSTER STATE PARK...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3913 9961 3941 9961 3953 9953 3929 9908
      3928 9907 3912 9945 3912 9960
TIME...MOT...LOC 0208Z 221DEG 29KT 3920 9959
Local storm report, Aug 3, 9:17 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
917 PM CDT TUE AUG 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     HAIL             7 E FARNAM              40.71N 100.08W
08/03/2010  E1.75 INCH       DAWSON             NE   PUBLIC

            HAIL UP TO GOLF BALL SIZE FELL FROM AROUND 901-907PM

&&

PFANNKUCH

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:14 PM CDTSpecial Weather StatementGIDDawson31 min
Aug 3, 8:25 PM CDTSevere Thunderstorm WarningGIDDawson35 min
Aug 3, 8:53 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper37 min
Aug 3, 9:25 PM CDTTornado WarningGIDGosper35 min
Aug 3, 10:10 PM CDTSevere Thunderstorm WarningGIDGosper, Phelps50 min
Aug 3, 11:14 PM CDTSpecial Weather StatementGIDFranklin, Webster31 min
Aug 3, 11:31 PM CDTSpecial Weather StatementGIDFurnas44 min
Aug 3, 11:35 PM CDTSevere Thunderstorm WarningGIDFurnas40 min
Aug 3, 11:40 PM CDTSpecial Weather StatementGIDFranklin, Webster50 min
Aug 4, 12:05 AM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Webster40 min
Aug 4, 12:12 AM CDTSevere Thunderstorm WarningGIDFurnas, Harlan48 min
Aug 4, 12:31 AM CDTSpecial Weather StatementGIDThayer29 min
Aug 4, 12:45 AM CDTSpecial Weather StatementGIDAdams, Clay30 min
Aug 4, 12:57 AM CDTSpecial Weather StatementGIDHarlan33 min
Aug 4, 1:10 AM CDTSpecial Weather StatementGIDClay, Fillmore50 min
Aug 4, 1:14 AM CDTSpecial Weather StatementGIDFranklin31 min
Aug 4, 1:42 AM CDTSpecial Weather StatementGIDWebster33 min

Nearby

Tornado Warnings in Nebraska, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.